Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

The Haar functions almost diagonalize multiplication by $ x$


Author: Joel Anderson
Journal: Proc. Amer. Math. Soc. 73 (1979), 361-362
MSC: Primary 47B38; Secondary 47A55
DOI: https://doi.org/10.1090/S0002-9939-1979-0518520-7
MathSciNet review: 518520
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that if A is multiplication by x on $ {L^2}(0,1)$, then the matrix for A given by the Haar functions has the form diagonal plus Hilbert-Schmidt.


References [Enhancements On Off] (What's this?)

  • [1] J. von Neumann, Characterisierung des Spectrums eines Integraloperators, Hermann, Paris, 1935.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47B38, 47A55

Retrieve articles in all journals with MSC: 47B38, 47A55


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1979-0518520-7
Keywords: Haar functions, diagonal plus Hilbert-Schmidt, multiplication by x, compact perturbation
Article copyright: © Copyright 1979 American Mathematical Society